Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 142, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 30, 2006, 8:32 PM CDT for Burleigh County, Kidder County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2006, 8:32 PM CDT (01:32 UTC)
- Expired
- Jun 30, 2006, 9:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Burleigh County, ND, Kidder County, ND
The radar
The Bismarck radar (KBIS), 54 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:03 PM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, Jun 30, 2:03 PM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 203 PM CDT FRI JUN 30 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... PARAMETERS CONTINUE TO ADVERTISE CHANCE SEVERE CONVECTION THIS AFTERNOON AND EVENING. SURFACE TROUGH EAST OF CWA WITH MID LEVEL SHORT WAVE NOW ENTERING WESTERN NORTH DAKOTA. 18Z SOUNDING FROM KBIS MODIFIED TO LOWER 90S HAS 2000 J/KG CAPE BUT STILL RETAINS WEAK CAP AROUND 70H. WILL STILL NEED SMALL BUMP FROM SOMETHING TO TRIGGER CONVECTION. THETA-E RIDGE AND BEST THETA-E ADVECTION OVER EASTERN CWA WHILE WEAK CONVECTION BEGINS TO FIRE IN EASTERN MONTANA SOUTHWEST OF KGGW BACK OF COMMA HEAD OF VORT MAX. WILL KEEP CHANCE POPS FROM THIS EVENING THROUGH TONIGHT. RIDGE BEGINS TO REBUILD OVER NORTHERN ROCKIES AS CLOSE 50H LOW PUSHES SOUTHEAST FROM FORMER NORTHWEST TERRITORIES TO NORTH OF GREAT LAKES BY END OF SHORT TERM PERIOD. NORTHWEST FLOW RETURNS WITH A COUPLE OF WEAK SHORTWAVES IN FLOW WITH SLIGHT CHANCE DIURNAL POPS. ONLY MINOR CHANGES TO ONGOING POP AND WX GRIDS. TEMPERATURES RETURN TO NEAR NORMAL LEVELS OR SLIGHTLY ABOVE. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... NO CHANGES IN THE LONG TERM. UPPER LEVEL RIDGE WILL BRING MAINLY WARM AND DRY WEATHER TO THE NORTHERN PLAINS. MAY SEE SOME SORT OF CONVECTION TAKE PLACE DURING THE MIDDLE AND LATER PARTS OF NEXT WEEK DUE TO WEAK DISTURBANCES MOVING THROUGH...BUT NOTHING TO WARRANT INTRODUCING WIDESPREAD POPS AT THIS POINT. MODELS ALSO CONTINUE TO ADVERTISE THE RIDGE SHIFTING EAST TOWARDS THE END OF THE WEEK...SO THINGS MAY GET MORE ACTIVE AROUND NEXT WEEKEND. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/NH
Hazardous weather outlook, Jun 30, 4:13 AM CDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT FRI JUN 30 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CDT FRI JUN 30 2006 /313 AM MDT FRI JUN 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON CONTINUING INTO THE EVENING HOURS...WITH THE STRONGEST THUNDERSTORMS LIKELY IN THE SOUTH CENTRAL NORTH DAKOTA...MAINLY SOUTH OF INTERSTATE 94. SOME THUNDERSTORMS IN SOUTH CENTRAL NORTH DAKOTA MAY REACH SEVERE CRITERIA DUE TO STRONG INSTABILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 30, 7:32 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
732 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND GST CANNON BALL 46.42N 100.62W
06/30/2006 E60 MPH SIOUX ND PUBLIC
QUARTER SIZE HAIL AS WELL.
&&
VJENSENLocal storm report, Jun 30, 7:39 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
739 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST SELFRIDGE 46.04N 100.92W
06/30/2006 E63 MPH SIOUX ND MESONET
&&
SWICHELocal storm report, Jun 30, 7:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
747 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL N BRADDOCK 46.56N 100.09W
06/30/2006 M1.00 INCH EMMONS ND TRAINED SPOTTER
&&
NHEINERTLocal storm report, Jun 30, 8:04 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
804 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL LINTON 46.27N 100.23W
06/30/2006 E1.00 INCH EMMONS ND TRAINED SPOTTER
&&
SWICHELocal storm report, Jun 30, 8:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
816 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 5 W MERCER 47.49N 100.82W
06/30/2006 E1.75 INCH MCLEAN ND PUBLIC
GOLF BALL SIZE HAIL SHATTERED WINDOWS IN A HOME. HAIL
LASTED FROM 723 PM CDT UNTIL 728 PM CDT.
&&
CJSLocal storm report, Jun 30, 8:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
819 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 11 NW REGAN 47.27N 100.69W
06/30/2006 E60 MPH BURLEIGH ND NWS EMPLOYEE
RIPPED CANOPIES OFF CAMPERS AT NEW JOHNS LAKE.
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:00 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 30 min |
| Jun 30, 7:13 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 32 min |
| Jun 30, 7:16 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 31 min |
| Jun 30, 7:21 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 39 min |
| Jun 30, 7:27 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 47 min |
| Jun 30, 7:29 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 31 min |
| Jun 30, 7:37 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 53 min |
| Jun 30, 7:52 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Sheridan | 38 min |
| Jun 30, 7:53 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 52 min |
| Jun 30, 8:15 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 60 min |
| Jun 30, 9:05 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 55 min |
| Jun 30, 10:05 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 25 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.